I'm getting a little scared. Even though my hgb is up to 11.1 with the Procrit, I have been feeling more exhausted than ever, even more than when it was at 9. Also, even though I am still drinking all my water and urinating almost hourly, my urine is dark yellow and cloudy.
My worthless PCP (who asked me today for the 3rd time why I was taking Peg and Riba...IDIOT!) palpated my abdomen, and as he palpated the LLQ I felt sharp pains. I don't normally feel pain there at any other time. He then ran out of the room. I thought he would be coming back in to tell me if that pain meant anything, but he sent the nurse in to get a urine sample.
When I go there for my labs in 2 weeks, I will ask for a 23 week PCR, just to relieve my anxiety.
Am I worrying about nothing?
Also, just to illustrate how worthless he is, he has supposed to have been faxing my bi-weekly labs to my GI. Since the GI office hasn't called me, I checked with the PCP office, and they said "Oops, we've been sending it to the wrong fax number". So, now who has my medical records?
Sheesh, good thing I found this forum and learned to keep halfway on top of my medical care!
It could simply be dehydration and/or a urinary infection. Certainly follow through with your PCP and find out the results of your urinalysis. Then get a copy of the results and fax them yourself to your treatment doctor -- better yet, make an appointment with your tx doctor and have him examine you.
Why are you seeing a PCP anyway during treatment with these symptons instead of calling your treatment doctor directly? A good treatment doctor should be handling your basic medical needs and then sending you out to a specialist when necessary.
I think I only saw my PCP once or twice in the year I was treating and he knew about as much about Peg and Riba as your PCP does. Nothing. I only saw him because of some heart rhythm issues that I knew he could resolve quickly with an EKG. He is a good PCP but acted surprised when I told him I gave myself the peg injections. Most non-liver specialists know NOTHING about HCV and its treatment. Sad but true.
I am getting my labs done at my PCP because with my new job I cannot take ANY time off during my 90 day probation. My PCP is open early enough that I can get my labs drawn before work. I only had to see my PCP himself today because he is "concerned with my low bloods" and wanted to see me in the office to find out the reason why. DUH!!!
I am between shot #21 and #22. I'll ask for a PCR at my next 2-week lab, and after I get the PCR results, I'll try to get an appointment with my GI, but they are soooo inflexible with their appointments. I think, though, that if I ask for the GI doc to call me directly, he will help with getting me an appointment on one of my two days a month that I have off.
Most PCPs have absolutely NO experience with our disease whatsoever and therefore they don't know what exactly to look for, what the REAL sides are (besides saying the standard "flu like symptoms", etc. etc. etc.
I had the same problem as well with my job but I booked appts with my GI in advance and made sure I got the last appts of the day. It's crucial you are speaking with someone who really understands what is going on.
A PCP most likely just really doens't know anything except what the text book says - and a lot of that information is old.
Try to figure out SOME way to go to a GI or HEP Doc that can help you.
My PCP told me I had no fibrossis and wouldn't have to treat. I am stage 3 and did 72 weeks.
And that is just the START of her misdiagnosis stuff.
PS The lethargy doesn't really ever go away - how long have you been on the Procrit? Maybe you do have a urinary infection or some other problem that is compounding what you feel but...even though the Hemo can get ironed out most of us never really feel well...just tolerable.
The dark urine can persist for awhile. I worried about that too but it did finally go away about month 9, I think everyone is different. The dark urine is not caused by dehydration if you are drinking all the fluids like you are supposed to, it's from the virus causing havoc on your liver and is a very common hep c symptom. I hope it gets better very soon, I know it can be unnerving.
I'd try to make sure the GI is getting the right documents and have a meeting/phone call with him ASAP. Sounds like the PCP doesn't know what he is doing and that can be dangerous for you.
I don't think anyone can tell what causes dark urine unless a urineanalysis is done and/or bloodwork. It could be caused by the liver or just as likely caused by dehydration. We all have different hydration needs on treatment and even our own needs may change week to week. Your doctor should be able to tell you the reason for the dark and cloudy urine but would not jump to conclusions until then.
Thanks for your responses. I've been on the Procrit 6 weeks. My hgb is up to 12, and I really thought I'd be feeling a lot better by now. I guess you're right, the "lethargy" never really goes away, but it just feels like more than that. Good idea about booking the appts early! I'll call the GI's office tomorrow and book an appointment for after the PCR.
Kalio, the reason why I'm worried about the urine is because it has been normal looking since about the 4th or 5th week of tx, and all of a sudden now it's dark yellow again. Does it just change like that during TX? Go back and forth?
Also a good idea, whoever said it, is to fax the lab results myself. I pick up copies anyway from my PCP's office.
Thanks you guys. Maybe it is a bladder infection, but it doesn't really feel like it. I have been getting a lot of infections lately, though.
I'm just going to be a worry-wart for the next two weeks now. :(
"He (PCP) was supposed to have been faxing my bi-weekly labs to my GI. Since the GI office hasn't called me, I checked with the PCP office, and they said "Oops, we've been sending it to the wrong fax number". So, now who has my medical records?"
Yup! We gotta stay on top of it coz we can't trust anyone else to.
At least we can come to Forum and brainstorm, ask questions, educate ourselves, get info and advice about how others have handled some of these same issues.
And I agree it's better to know than not.
Hope you feel better and get to the root of this new SX.
It might be a good plan to have a urinalysis done, mine did not stop and then restart, it was just darker than I wanted it to be for longer than I thought it should be. I forgot to mention dark urine can have other causes too, certain foods can cause it as can some medications. I was hydrating all the time like you are yet it remained darker than "usual" I'd mention it to the doc and have him check it out. I'd try not to worry too much especially if overall it is lighter than before you started tx.
Here is a link that goes over some of the foods that can cause dark urine and various other causes too:
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.